HOMEPRODUCTSSERVICESCOMPANYCONTACTFAQResearchDictionaryPharmaMobileSign Up FREE or Login

Amiodarone-induced 2 to 1 atrioventricular block in association with prolongation of the QT interval.

Abstract
The potential for development of 2 to 1 atrioventricular conduction in children with prolongation of the QT interval has been previously reported secondary to electrolytic disturbances. We report here a child who developed 2 to 1 atrioventricular conduction with prolongation of the QT interval following treatment with amiodarone for refractory supraventricular tachycardia. We highlight the importance of electrocardiographic monitoring to assess for those at risk of amiodarone toxicity, which may be manifested by prolongation of the QT interval and the simultaneous loss of atrioventricular conduction, and of equal importance the need for prompt conversion to an alternative anti-arrhythmic agent.
AuthorsColin J McMahon, William P Laird, Arnold L Fenrich
JournalCardiology in the young (Cardiol Young) Vol. 13 Issue 3 Pg. 305-7 (Jun 2003) ISSN: 1047-9511 [Print] England
PMID12903882 (Publication Type: Case Reports, Journal Article)
Chemical References
  • Anti-Arrhythmia Agents
  • Amiodarone
Topics
  • Amiodarone (adverse effects, therapeutic use)
  • Anti-Arrhythmia Agents (adverse effects, therapeutic use)
  • Heart Block (chemically induced)
  • Heart Conduction System (physiopathology)
  • Humans
  • Infant, Newborn
  • Male
  • Tachycardia, Supraventricular (drug therapy)

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!


Choose Username:
Email:
Password:
Verify Password: